# SDR 2000ZZZX30

- Difficulty date: January 4, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N814CB
- Make and model: Cessna 550
- Aircraft serial: 5500824
- System (JASC): 3444 · Ground Proximity System
- Part: Switch
- Part number: 031002220008
- Condition: Failed
- Location: Cockpit
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BOTH TRANSPONDERS OPERATE SIMULTANEOUSLY.  OPERATOR HAD SELECTED NR 1 TRANSPONDER AND PUT NR 1 IN STANDBY WITH 7700 CODE SELECTED.  BOTH MODE A CODES SEEN BY RADAR.  POSSIBLE CAUSE WAS TRANSPONDER SELECT SWITCH NOT FALLING IN UP POSITION. SITUATION CAN BE MOST LIKELY TO OCCUR IF THERE IS NOT ENOUGH CLEARANCE BETWEEN SWITCH AND OVERLAY PANEL CAUSING BINDING OF SWITCH MOVEMENT.  SWITCH SHOULD BE REPLACED WITH A 'BREAK BEFORE MAKE' TYPE SWITCH.  ALSO, ENLARGE HOLE IS OVERLAY PANEL IF REQUIRED.
